Alert archive / Missouri / Flood Watches in 2022
Flood Watch 2, NWS St. Louis, MO
NWS St. Louis, MO issued this flood watch at Feb 20, 2022, 1:52 PM CST for 5 counties in Missouri; Marion County, Randolph County, Washington County, Illinois. It took effect at Feb 22, 2022, 12:00 AM CST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Feb 20, 2022, 1:52 PM CST (19:52 UTC)
- In effect from
- Feb 22, 2022, 12:00 AM CST
- Expired
- Feb 22, 2022, 9:26 AM CST
- In force
- 9 hr
- Issued by
- NWS St. Louis, MO
- Flood severity
- None
Counties Marion County, IL, Randolph County, IL, Washington County, IL, Iron County, MO, Madison County, MO, Reynolds County, MO, Saint Francois County, MO, Sainte Genevieve County, MO
The radar
The St Louis radar (KLSX), 103 km from the middle of the area, began a volume at 19:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.9 hours before the alert went out and 283 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1673 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 477 m²/s²
- 0-3 km storm-relative helicity
- 456 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
633
WGUS63 KLSX 201952
FFALSX
URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service St Louis MO
152 PM CST Sun Feb 20 2022
MOZ084-085-099-211100-
/O.NEW.KLSX.FA.A.0002.220222T0600Z-220223T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Iron MO-Madison MO-Reynolds MO-
152 PM CST Sun Feb 20 2022
...FLOOD WATCH IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY
AFTERNOON...
* WHAT...Flooding caused by excessive rainfall is possible.
* WHERE...A portion of southeast Missouri, including the following
areas, Iron MO, Madison MO and Reynolds MO.
* WHEN...From late Monday night through Tuesday afternoon.
* IMPACTS...Excessive runoff may result in flooding of rivers,
creeks, streams, and other low-lying and flood-prone locations.
Low-water crossings may be flooded.
* ADDITIONAL DETAILS...
- Rainfall of 1 to 2 inches with locally higher amounts are
expected late Monday night and Tuesday. This rain will fall
on ground that is saturated from last week's widespread rain.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
You should monitor later forecasts and be alert for possible Flood
Warnings. Those living in areas prone to flooding should be prepared
to take action should flooding develop.
&&
$$
Britt5 follow-up statements
304
WGUS63 KLSX 210923
FFALSX
URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service St Louis MO
323 AM CST Mon Feb 21 2022
ILZ070-074-079-MOZ074-075-220030-
/O.EXA.KLSX.FA.A.0002.220222T0600Z-220223T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Marion IL-Washington IL-Randolph IL-Saint Francois MO-Sainte
Genevieve MO-
Including the cities of Centralia, Farmington, Salem, Chester,
and Sparta
323 AM CST Mon Feb 21 2022
...FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY
AFTERNOON...
* WHAT...Flooding caused by excessive rainfall continues to be
possible.
* WHERE...Portions of Illinois, including the following areas,
Marion IL, Randolph IL and Washington IL. Portions of southeast
Missouri, including the following areas, Saint Francois MO and
Sainte Genevieve MO.
* WHEN...From late tonight through Tuesday afternoon.
* IMPACTS...Excessive runoff may result in flooding of rivers,
creeks, streams, and other low-lying and flood-prone locations.
Low-water crossings may be flooded.
* ADDITIONAL DETAILS...
- Persistent moderate to heavy rainfall Monday night into
Tuesday will lead to 1 to 2 inches of rain, with locally
higher amounts. The ground remains saturated from prior
rainfall, making excessive runoff more likely.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
You should monitor later forecasts and be alert for possible Flood
Warnings. Those living in areas prone to flooding should be prepared
to take action should flooding develop.
&&
$$
MOZ084-085-099-220030-
/O.CON.KLSX.FA.A.0002.220222T0600Z-220223T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Iron MO-Madison MO-Reynolds MO-
323 AM CST Mon Feb 21 2022
...FLOOD WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY
AFTERNOON...
* WHAT...Flooding caused by excessive rainfall continues to be
possible.
* WHERE...A portion of southeast Missouri, including the following
areas, Iron MO, Madison MO and Reynolds MO.
* WHEN...From late tonight through Tuesday afternoon.
* IMPACTS...Excessive runoff may result in flooding of rivers,
creeks, streams, and other low-lying and flood-prone locations.
Low-water crossings may be flooded.
* ADDITIONAL DETAILS...
- Persistent moderate to heavy rainfall Monday night into
Tuesday will lead to 1 to 2 inches of rain, with locally
higher amounts. The ground remains saturated from prior
rainfall, making excessive runoff more likely.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
You should monitor later forecasts and be alert for possible Flood
Warnings. Those living in areas prone to flooding should be prepared
to take action should flooding develop.
&&
$$
Kimble031
WGUS63 KLSX 212135
FFALSX
Flood Watch
National Weather Service St Louis MO
335 PM CST Mon Feb 21 2022
MOZ084-085-099-221245-
/O.CON.KLSX.FA.A.0002.220222T0600Z-220223T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Iron MO-Madison MO-Reynolds MO-
335 PM CST Mon Feb 21 2022
...FLOOD WATCH REMAINS IN EFFECT FROM MIDNIGHT CST TONIGHT THROUGH
TUESDAY AFTERNOON...
* WHAT...Flooding caused by excessive rainfall continues to be
possible.
* WHERE...A portion of southeast Missouri, including the following
areas, Iron MO, Madison MO and Reynolds MO.
* WHEN...From Midnight CST tonight through Tuesday afternoon.
* IMPACTS...Excessive runoff may result in flooding of rivers,
creeks, streams, and other low-lying and flood-prone locations.
Low-water crossings may be flooded.
* ADDITIONAL DETAILS...
- Persistent moderate to heavy rainfall Monday night into
Tuesday will lead to 1 to 2 inches of rain, with locally
higher amounts. The ground remains saturated from prior
rainfall, making excessive runoff more likely.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
You should monitor later forecasts and be alert for possible Flood
Warnings. Those living in areas prone to flooding should be prepared
to take action should flooding develop.
&&
$$
ILZ070-074-079-MOZ074-075-221245-
/O.CON.KLSX.FA.A.0002.220222T0600Z-220223T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Marion IL-Washington IL-Randolph IL-Saint Francois MO-Sainte
Genevieve MO-
Including the cities of Centralia, Farmington, Salem, Chester,
and Sparta
335 PM CST Mon Feb 21 2022
...FLOOD WATCH REMAINS IN EFFECT FROM MIDNIGHT CST TONIGHT THROUGH
TUESDAY AFTERNOON...
* WHAT...Flooding caused by excessive rainfall continues to be
possible.
* WHERE...Portions of Illinois, including the following areas,
Marion IL, Randolph IL and Washington IL. Portions of southeast
Missouri, including the following areas, Saint Francois MO and
Sainte Genevieve MO.
* WHEN...From Midnight CST tonight through Tuesday afternoon.
* IMPACTS...Excessive runoff may result in flooding of rivers,
creeks, streams, and other low-lying and flood-prone locations.
Low-water crossings may be flooded.
* ADDITIONAL DETAILS...
- Persistent moderate to heavy rainfall Monday night into
Tuesday will lead to 1 to 2 inches of rain, with locally
higher amounts. The ground remains saturated from prior
rainfall, making excessive runoff more likely.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
You should monitor later forecasts and be alert for possible Flood
Warnings. Those living in areas prone to flooding should be prepared
to take action should flooding develop.
&&
$$
Britt804
WGUS63 KLSX 220923
FFALSX
Flood Watch
National Weather Service St Louis MO
323 AM CST Tue Feb 22 2022
MOZ084-085-099-230000-
/O.CON.KLSX.FA.A.0002.000000T0000Z-220223T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Iron MO-Madison MO-Reynolds MO-
323 AM CST Tue Feb 22 2022
...FLOOD WATCH REMAINS IN EFFECT THROUGH THIS AFTERNOON...
* WHAT...Flooding caused by excessive rainfall continues to be
possible.
* WHERE...A portion of southeast Missouri, including the following
areas, Iron MO, Madison MO and Reynolds MO.
* WHEN...Through this afternoon.
* IMPACTS...Excessive runoff may result in flooding of rivers,
creeks, streams, and other low-lying and flood-prone locations.
Low-water crossings may be flooded.
* ADDITIONAL DETAILS...
- Persistent moderate to heavy rainfall this morning will lead
to 1 to 2 inches of rain, with locally higher amounts. The
ground remains saturated from prior rainfall, making
excessive runoff more likely.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
You should monitor later forecasts and be alert for possible Flood
Warnings. Those living in areas prone to flooding should be prepared
to take action should flooding develop.
&&
$$
ILZ070-074-079-MOZ074-075-230000-
/O.CON.KLSX.FA.A.0002.000000T0000Z-220223T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Marion IL-Washington IL-Randolph IL-Saint Francois MO-Sainte
Genevieve MO-
Including the cities of Centralia, Farmington, Salem, Chester,
and Sparta
323 AM CST Tue Feb 22 2022
...FLOOD WATCH REMAINS IN EFFECT THROUGH THIS AFTERNOON...
* WHAT...Flooding caused by excessive rainfall continues to be
possible.
* WHERE...Portions of Illinois, including the following areas,
Marion IL, Randolph IL and Washington IL. Portions of southeast
Missouri, including the following areas, Saint Francois MO and
Sainte Genevieve MO.
* WHEN...Through this afternoon.
* IMPACTS...Excessive runoff may result in flooding of rivers,
creeks, streams, and other low-lying and flood-prone locations.
Low-water crossings may be flooded.
* ADDITIONAL DETAILS...
- Persistent moderate to heavy rainfall this morning will lead
to 1 to 2 inches of rain, with locally higher amounts. The
ground remains saturated from prior rainfall, making
excessive runoff more likely.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
You should monitor later forecasts and be alert for possible Flood
Warnings. Those living in areas prone to flooding should be prepared
to take action should flooding develop.
&&
$$
Kimble281
WGUS63 KLSX 221113
FFALSX
URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service St Louis MO
513 AM CST Tue Feb 22 2022
MOZ084-085-099-221800-
/O.EXT.KLSX.FA.A.0002.000000T0000Z-220222T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Iron MO-Madison MO-Reynolds MO-
513 AM CST Tue Feb 22 2022
...FLOOD WATCH NOW IN EFFECT UNTIL NOON CST TODAY...
* WHAT...Flooding caused by excessive rainfall continues to be
possible.
* WHERE...A portion of southeast Missouri, including the following
areas, Iron MO, Madison MO and Reynolds MO.
* WHEN...Until Noon CST today.
* IMPACTS...Excessive runoff may result in flooding of rivers,
creeks, streams, and other low-lying and flood-prone locations.
Low-water crossings may be flooded.
* ADDITIONAL DETAILS...
- Persistent light to moderate rainfall this morning will lead
to up to 1 additional inch of rain, with locally higher
amounts. The ground remains saturated from prior rainfall,
making excessive runoff more likely.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
You should monitor later forecasts and be alert for possible Flood
Warnings. Those living in areas prone to flooding should be prepared
to take action should flooding develop.
&&
$$
ILZ070-074-079-MOZ074-075-221800-
/O.EXT.KLSX.FA.A.0002.000000T0000Z-220222T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Marion IL-Washington IL-Randolph IL-Saint Francois MO-Sainte
Genevieve MO-
Including the cities of Centralia, Farmington, Salem, Chester,
and Sparta
513 AM CST Tue Feb 22 2022
...FLOOD WATCH NOW IN EFFECT UNTIL NOON CST TODAY...
* WHAT...Flooding caused by excessive rainfall continues to be
possible.
* WHERE...Portions of Illinois, including the following areas,
Marion IL, Randolph IL and Washington IL. Portions of southeast
Missouri, including the following areas, Saint Francois MO and
Sainte Genevieve MO.
* WHEN...Until Noon CST today.
* IMPACTS...Excessive runoff may result in flooding of rivers,
creeks, streams, and other low-lying and flood-prone locations.
Low-water crossings may be flooded.
* ADDITIONAL DETAILS...
- Persistent light to moderate rainfall this morning will lead
to up to 1 additional inch of rain, with locally higher
amounts. The ground remains saturated from prior rainfall,
making excessive runoff more likely.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
You should monitor later forecasts and be alert for possible Flood
Warnings. Those living in areas prone to flooding should be prepared
to take action should flooding develop.
&&
$$
BSH044 WGUS63 KLSX 221526 FFALSX Flood Watch National Weather Service St Louis MO 926 AM CST Tue Feb 22 2022 ILZ070-074-079-MOZ074-075-084-085-099-221630- /O.CAN.KLSX.FA.A.0002.000000T0000Z-220222T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Marion IL-Washington IL-Randolph IL-Saint Francois MO-Sainte Genevieve MO-Iron MO-Madison MO-Reynolds MO- Including the cities of Centralia, Farmington, Salem, Chester, and Sparta 926 AM CST Tue Feb 22 2022 ...FLOOD WATCH IS CANCELLED... The Flood Watch is cancelled for portions of Illinois, including the following areas, Marion IL, Randolph IL and Washington IL. Portions of southeast Missouri, including the following areas, Iron MO, Madison MO, Reynolds MO, Saint Francois MO and Sainte Genevieve MO. The Flood Watch is cancelled. Flooding is no longer expected to pose a threat. Please continue to heed remaining road closures. The Flood Watch is cancelled. Flooding is no longer expected to pose a threat. Please continue to heed remaining road closures. $$ MRB
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this flood watch went out at Feb 20, 11:32 AM CST, 2 hours 20 minutes earlier.
Area forecast discussion, Feb 20, 11:32 AM CST, 2 hours 20 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 1132 AM CST Sun Feb 20 2022 .SHORT TERM... (Through Late Monday Afternoon) Issued at 1250 AM CST Sun Feb 20 2022 Strong warm advection on a southwesterly low level jet overnight will lead to much warmer temperatures today than were observed yesterday. Highs will reach the 50s and low 60s. Once mixing begins this morning, winds will pick up out of the southwest with gusts of 30 to 40 MPH. The strongest gusts will likely be in the morning when we first mix into the low level jet as well as across the northern part of the forecast area where that jet is strongest. The combination of sun, warmth, and wind will likely lead to a good deal of snow melting today. Meanwhile, the next cold front bringing another round of very cold air will be sagging south through the northern plains. Upper troughing begins to develop over the western US on Monday, with a leading wave exiting into the plains late in the day. This will cause low pressure in the lee of the Rockies to exit eastward along the front and eventually track toward our area. Ahead of this low, developing southerly flow will stall the progression of the cold front and allow for one more warm day. It should be even a bit warmer than today, with more widespread 60s expected despite increasing clouds. The southerly flow also brings in more low level moisture with dewpoints rising into the 40s and 50s. Kimble .LONG TERM... (Monday Night through Friday) Issued at 1250 AM CST Sun Feb 20 2022 Low pressure tracking along the front pushes northeast through Missouri and into Illinois Monday night. The track of this low has shifted a bit further north than prior forecasts, with fairly good agreement now on a track through far northeast Missouri or even southeast Iowa. This ensures that we will remain in the warm sector as it moves through, with temperatures overnight remaining in the 50s until the cold front arrives. Meanwhile, another southwesterly low level jet develops to our south, generally from Texas to Kentucky. However, as with the track of the surface low, the location of this low level jet has also shifted a bit further to the north. It is within this jet that we will see the best forcing for ascent producing the most sustained and significant total precipitation. Elevated instability also exists across the entire forecast area given the low level moist advection, so thunderstorms will be a possibility. Thunderstorms will be most likely within the low level jet and potentially along the cold front itself which will be surging southward on the back side of the low early Tuesday morning. Latest SPC outlook includes the far southern part of the forecast area in a marginal risk for severe thunderstorms. The better severe threat will be to our south, but the marginal risk makes sense given the potential placement of the low level jet. The WPC excessive rainfall outlook also clips the southern part of the forecast area as the potential positioning of the low level jet in this area does come with the threat for heavy rain. This area just recently received significant rainfall, so runoff from this rain could lead to more flooding in the tributaries. As the low moves east, the surface cold front will push southward rather quickly behind it. Cold air arrives soon after with temperatures falling into the 30s behind it and well below freezing by Tuesday night. Highs Wednesday will only be in the 20s and 30s as the cold high pressure builds into the northern plains behind the front. An initial wave tracks out of the southwestern trough on Wednesday causing an area of post-frontal precipitation to develop as it moves through the south central US Wednesday night. There remains a good deal of uncertainty on how far north the precipitation with this will track, with a good deal of the guidance suggesting the precipitation remains generally south of St. Louis with a focus more on Arkansas northeast into the Ohio Valley. The ECMWF is a notable exception as it tracks this wave further north with substantially more precipitation falling as well. The cold air will be much deeper across our area, so the precipitation type, if it were to fall, would likely be snow. However, as surface low pressure tracks northeast along the front through the southeast US, it will promote warm/moist advection above the surface front. While the surface front makes its way all the way to the Texas Gulf Coast, the 925/850 front will stall and lift back northward, perhaps as far north as the AR/MO border, becoming the primary focus for precipitation. The next wave, the primary trough itself, moves out of the Rockies and into the southern plains on Thursday. It's possible that precipitation along the 850/925 front remains fairly persistent between the two waves, but there could be a brief break as well. As this trough moves through, there will be another surge of warm advection aloft, potentially introducing a mix of precipitation types into our area. Cold air remains fairly deep this far north of the boundary, so the frozen precipitation types of snow and sleet seem most likely at this time. More moisture will be available as well, so this will likely be the period of heaviest wintry precipitation from Thursday afternoon through Thursday night. At this time there's little support for heavy accumulations, but an advisory level winter weather event is the most likely outcome. There's pretty high confidence on wintry weather occurring in the Wednesday afternoon through Thursday night time frame. There is more uncertainty on the front end of timing as the initial wave on Wednesday may stay mostly to our south. There is also a fair amount of confidence that precipitation amounts will remain modest. The greatest uncertainty lies with precipitation type, as the degree to which warm air pushes back northward aloft will determine whether precipitation falls as snow, sleet, or freezing rain. For now, the official weather forecast keeps it simple with just snow mentioned, but future forecasts will refine the precipitation type a bit more. High pressure builds south out of the northern plains on Friday, so conditions will remain cold but dry. The high then shifts east for Saturday, with some models indicating moisture returning back northward ahead of the next western US trough on Saturday, but with precipitation primarily staying south of our area. Kimble && .AVIATION... (For the 18z TAFs through 18z Monday Afternoon) Issued at 1126 AM CST Sun Feb 20 2022 Dry and VFR conditions are expected through the period. South to southwest winds will gust in the 25-30 knot range this afternoon before diminishing this evening. Winds will gust and to around 20 knots after 15Z on Monday. Britt && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Feb 20, 3:19 AM CST, 10 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 319 AM CST Sun Feb 20 2022 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-211100- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 319 AM CST Sun Feb 20 2022 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Thunderstorms are possible Monday night into Tuesday morning, with heavy rain potentially leading to tributary flooding. Impactful wintry precipitation is possible Wednesday night through Thursday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. Kimble
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 20, 6:49 AM CST | River Flood Warning | LSX | Jefferson, Saint Louis | 7 hr |
| Feb 20, 2:12 PM CST | River Flood Warning | LSX | Clinton | 38 days |
Nearby
Flood Watches in Missouri, 2022Flood Watches in Illinois, 2022Every flood watch in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.